Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 9, NWS Louisville, KY
NWS Louisville, KY issued this river flood advisory at Feb 28, 2021, 9:43 AM CST for Warren County, Kentucky. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2021, 9:43 AM CST (15:43 UTC)
- Expired
- Mar 1, 2021, 2:52 AM CST
- In force
- 17 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Warren County, KY
The radar
The Nashville radar (KOHX), 87 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Barren River at Bowling Green (BWGK2). The gauge peaked at 33.29 ft at Mar 2, 2021, 1:00 AM CST.
- Action stage
- 26 ft
- Minor stage
- 28 ft
- Moderate stage
- 32 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03314500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
799
WGUS83 KLMK 281543
FLSLMK
Flood Advisory
National Weather Service Louisville KY
943 AM CST Sun Feb 28 2021
...The National Weather Service in Louisville has issued a Flood
Advisory for the following rivers in Kentucky...
Barren River at Bowling Green affecting Warren County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means minor flooding is possible and rivers are
forecast to exceed bankfull. If you are in the advisory area remain
alert to possible flooding, or the possibility of the advisory being
upgraded to a warning.
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued this evening.
&&
KYC227-010900-
/O.NEW.KLMK.FL.Y.0009.210228T1543Z-000000T0000Z/
/BWGK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
943 AM CST Sun Feb 28 2021
The National Weather Service in Louisville has issued a
* Flood Advisory for
the Barren River at Bowling Green.
* From this morning until further notice.
* At 8:45 AM CST Sunday the stage was 16.6 feet.
* Action stage is 26.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will rise to 27.1 feet early Tuesday morning.
It will fall to 13.6 feet and then begin rising early Thursday
afternoon then rise again.
* Impact...At 23.0 feet, Parks begin to flood. Most of Thomas
Landing and Weldon Peete Park flood.
&&
LAT...LON 3685 8616 3696 8646 3720 8671 3718 8653
3706 8638 3696 8611
$$
MJ1 follow-up statement
874
WGUS83 KLMK 010852
FLSLMK
Flood Advisory
National Weather Service Louisville KY
252 AM CST Mon Mar 1 2021
...The Flood Advisory is cancelled for the following rivers in
Kentucky...
Barren River at Bowling Green affecting Warren County.
KYC227-011000-
/O.CAN.KLMK.FL.Y.0009.000000T0000Z-210301T0852Z/
/BWGK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
252 AM CST Mon Mar 1 2021
...The Flood Advisory for the Barren River at Bowling Green has been
cancelled...
The Flood Advisory is cancelled for
the Barren River at Bowling Green.
* At 1:45 AM CST Monday the stage was 24.9 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise above flood stage this
afternoon to a crest of 30.3 feet just after midnight tonight. It
will then fall below flood stage late tomorrow morning.
&&
LAT...LON 3685 8616 3696 8646 3720 8671 3718 8653
3706 8638 3696 8611
$$
EBWWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Feb 28, 6:01 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Feb 28, 6:01 AM CST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
701 AM EST Sun Feb 28 2021
...Updated Aviation Discussion...
.Mesoscale Update...
Issued at 700 AM EST Sun Feb 28 2021
Sfc warm front continues to lift north and is now approaching I-64.
Widespread moderate to locally heavy rain and scattered elevated
storms are ongoing across northern KY and southern IN. The nose of a
50-55 kt southwesterly LLJ is impinging on the boundary in western
Kentucky and southwestern Indiana, resulting in extreme low level
moisture transport. PW maximum of 1.6 inches is near the
Ohio/Mississippi confluence, and the LLJ will continue to advect
higher PW values into central KY.
South of the warm front, MUCAPE is >500 J/kg and sfc dewpoints are
already in the lower 60s. Increasing instability will favor more
organized convection between 7-11 am est. The deep SW flow in place
is also largely parallel to the orientation of the thunderstorms
currently along the Ohio River, so this will favor training
convection and excessive rainfall. Expect the flash flood threat to
increase through mid to late morning from southern Indiana south to
the Western Kentucky Pkwy due to persistent heavy rain rates already
around 1"/hr in localized pockets.
&&
.Short Term...(Today and tonight)
Issued at 410 AM EST Sun Feb 28 2021
...Heavy Rainfall With Potentially Strong Storms Possible Today...
The main focus today will be the potential for heavy rainfall that
could lead to possible flooding across the Bluegrass. To start the
period, stalled surface boundary will be located just north of the
Ohio River into southern Indiana, putting all of our CWA in the warm
sector. Temperatures have already warmed into the mid 50s to near 60
across southern KY with dewpoint values ranging from the low/mid 50s
across northern KY to low 60s across the south. Strong moisture
transport continues into KY with record setting PWAT values between
1.2 to 1.4 inches across the state. A strong LLJ currently off to
our west moving cross southern IL will work into KY between 12z to
16z inducing WAA precipitation along and north of the parkways. Due
to the aforementioned conditions (PWATs, dewpoints, warm
temperatures) already in place we will have very efficient rainfall
and decent rainfall rates producing flash flooding issues.
By later today, models are starting to suggest at good warming later
this afternoon with afternoon temperatures soaring into the upper
60s to even low 70s with dewpoints reaching the low 60s. While
clouds are expected to remain over the region today there will be
enough instability that convection is still likely. Strong storms
are possible later this afternoon with most of KY in the SPC
marginal risk for severe weather while there is a slight risk for
the counties along the KY/TN border. The main threat with any storms
today would be damaging winds. Any thunderstorm will also produce
locally heavy rain leading to additional hydro issues like flash
flooding, especially in areas that have seen significant rainfall
over the last 24 to 36 hours.
QPF amounts today could range from 1 to 3 inches with localized
amounts approaching 4 where we see more persistent bands of
precipitation.
Cold front starts to push across the county warning area later this
evening and overnight pushing the precipitation off to the
southeast. Most of the instability will have moved out of the area
with just generally light rain showers during the overnight hours.
.Long Term...(Monday through Saturday)
Issued at 320 AM EST Sun Feb 28 2021
Fortunately, the long term forecast beginning Monday looks much
drier than the current soggy pattern. Low-level CAA and NW flow will
be in place Monday morning post-fropa. Significant dry air advection
occurs Monday in the mid-levels, but lingering stratus as well as a
cirrus shield should keep skies mostly cloudy to begin the day.
Southern IN should be seeing a clearing trend by mid to late
morning, while central KY sees a gradual clearing trend from north
to south through the afternoon and evening hours. Temperatures will
dip into the mid 30s to mid 40s Monday morning, and afternoon
readings will likely recover into the upper 40s to lower 50s.
1030 mb sfc high builds in from the northwest Mon night, centered
over IL/IN. Winds turn from the NW to NE early Tue. Tue morning will
be chilly with lows in the mid 20s to around 30. Tue will feature
some sunshine with increasing clouds late in the day. Highs should
reach the mid 40s to lower 50s.
Latest trend with the 28.00z guidance is to suppress the Tue night
upper level shortwave and mid-level closed low further south. A
slightly slower trend appears to allow a northern stream shortwave
trough suppress the mid-level closed low near the TN/AL border Tue
night. Have lowered PoPs and QPF as a result, and southern KY has
the best chance at light rain. Lows Tue night should range through
the 30s. Wednesday looks quiet with modest height rises in the wake
of the southern stream low. Highs Wed will likely reach the mid 50s
for most.
Medium-range guidance suggest the development of a deep upper trough
over the Great Lakes and Northeast Thu into the weekend, but sfc
high pressure moving across the Ohio Valley during that time keeps
us dry. Thursday should be the nicest day with sunshine and highs
around 60 possible. The deep upper low dropping south across the
eastern Great Lakes and Northeast may suppress low-level thicknesses
and lead to a cooling trend Fri and Sat.
&&
.Aviation...(12Z TAF Issuance)
Issued at 655 AM EST Sun Feb 28 2021
Radar showing heavy to moderate rain across the I-64 corridor from
HNB, SDF to LEX. There was even some thunder around SDF/HNB at the
start of the period. Strong LLJ of 50-60kts will begin to work
across KY this morning providing some LLWS from HNB over to LEX.
This will also to continue to generate more precipitation from BWG
to SDF along with potential for isolated thunderstorms embedded in
these heavy rain showers. Expect rain for the bulk of the TAF period
with conditions ranging from MVFR to IFR and occasionally down to
LIFR due to VIS/CIG from heavier rain and thunderstorms.
Winds will be out of the southwest between 10-15kts for most of the
day and likely gust to around 25kts at times, higher gusts are
possible near any passing thunderstorm.
Cold front will being to work through later this evening and we will
see winds shift from the southwest to the west later this evening
and then out of the northwest overnight. Precipitation will slowly
taper off from the northwest to the southwest overnight into Monday
morning.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Monday morning for INZ083-084-089>092.
KY...Flood Watch through Monday morning for KYZ023>043-045>049-
053>057-061>067-070>078-081-082.
&&
Mesoscale...EBW
Short Term...BTN
Long Term...EBW
Aviation...BTNHazardous weather outlook, Feb 28, 3:13 AM CST, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 413 AM EST Sun Feb 28 2021 INZ083-084-089>092-KYZ023>040-045-010915- Dubois-Crawford-Perry-Harrison-Floyd-Clark-Hancock-Breckinridge- Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry- Shelby-Franklin-Scott-Spencer-Anderson-Woodford-Nelson- Including the cities of Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, and Bardstown 413 AM EST Sun Feb 28 2021 /313 AM CST Sun Feb 28 2021/ ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Several waves of moderate rainfall are expected through Sunday evening. Some of it could be locally torrential rainfall which could result in flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rivers will be rising...with the Green, Kentucky, Licking, have the greatest threat of going into flood. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report heavy rainfall amounts and flooding through Sunday night. INZ076>079-010915- Orange-Washington-Scott-Jefferson- Including the cities of Paoli, Salem, Scottsburg, and Madison 413 AM EST Sun Feb 28 2021 This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Several waves of moderate rainfall are expected through Sunday evening. Some of it could be locally heavier rainfall which could result in flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report heavy rainfall amounts and flooding through Sunday night. KYZ041>043-046>049-053>057-061>067-070>078-081-082-010915- Fayette-Bourbon-Nicholas-Washington-Mercer-Jessamine-Clark-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 413 AM EST Sun Feb 28 2021 /313 AM CST Sun Feb 28 2021/ ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Several waves of moderate rainfall are expected through Sunday evening. Some of it could be locally torrential rainfall which could result in substantial flooding. A few stronger thunderstorms this afternoon and early evening could also produce some damaging winds...with the best chance south of the Cumberland Parkway. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Excessive rainfall and runoff could lead to flooding. Rivers such as the Green, Kentucky, and Licking, have the greatest threat of going into flood. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report heavy rainfall amounts and flooding through Sunday night, as well as any damaging winds this afternoon and evening. JDG
In the hours before
Local storm report, Feb 28, 8:24 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
924 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM FLOOD CYNTHIANA 38.39N 84.30W
02/28/2021 HARRISON KY TRAINED SPOTTER
GRAYS RUN IN CYNTHIANA IS OUT OF ITS BANKS.
ON THE SOUTH SIDE LOOKING TOWARD TOWN ON
RIVER ROAD.
&&
CJPLocal storm report, Feb 28, 8:49 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
949 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM FLOOD 3 SW DAVIS 38.34N 84.51W
02/28/2021 SCOTT KY AMATEUR RADIO
DOUBLE CULVERT RD AND ROGERS GAP RD
IMPASSABLE DUE TO HIGH WATER.
&&
RASLocal storm report, Feb 28, 8:52 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
952 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM FLOOD 3 ENE STAMPING GROUND 38.29N 84.64W
02/28/2021 SCOTT KY AMATEUR RADIO
SEBREE RD AT LONGLICK PIKE IMPASSABLE DUE TO
HIGH WATER.
&&
CJPLocal storm report, Feb 28, 8:57 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
957 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM FLOOD 1 E SADIEVILLE 38.39N 84.53W
02/28/2021 SCOTT KY AMATEUR RADIO
LUKE ROAD IMPASSABLE DUE TO HIGH WATER AT
EAGLE CREEK.
&&
RASLocal storm report, Feb 28, 9:01 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1001 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 AM FLOOD 3 N MOUNT WASHINGTON 38.08N 85.55W
02/28/2021 JEFFERSON KY PARK/FOREST SRVC
BARDSTOWN ROAD ENTRANCE TO BROAD RUN PARK
CLOSED DUE TO HIGH WATER.
0957 AM FLOOD 1 SSE SAINT MATTHEWS 38.24N 85.63W
02/28/2021 JEFFERSON KY BROADCAST MEDIA
BROWNS LANE CLOSED BETWEEN BOWLING BLVD AND
SHERBURN LANE DUE TO HIGH WATER.
&&Special weather statement, Feb 28, 9:31 AM CST, 12 minutes before
Special Weather Statement National Weather Service Louisville KY 931 AM CST Sun Feb 28 2021 KYZ070>072-281600- Warren-Logan-Simpson- 931 AM CST Sun Feb 28 2021 ...THUNDERSTORMS WILL PRODUCE 40 MPH WINDS IN LOGAN...SIMPSON AND WARREN COUNTIES... At 930 AM CST, radar indicated strong thunderstorms were located along a line extending from 15 miles west of Memphis Junction to near Russellville. Movement was east at 45 mph. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Bowling Green, Russellville, Plum Springs, Crestmoor, Memphis Junction, Mount Victor, Auburn, Woodburn, Hardcastle and Dennis. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with these storms, and may cause localized flooding. A Flood Warning is also in effect for this area. Do not drive your vehicle through flooded roadways. LAT...LON 3705 8626 3675 8643 3674 8694 3697 8682 TIME...MOT...LOC 1530Z 265DEG 40KT 3696 8676 3681 8683 RAS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:16 PM CST | Special Weather Statement | LMK | Clinton | 44 min |
| Feb 27, 10:01 PM CST | Areal Flood Advisory | LMK | Clinton | 119 min |
| Feb 28, 4:20 AM CST | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Hancock, Jefferson, Meade, Ohio and 2 more | 3 hr |
| Feb 28, 7:09 AM CST | Areal Flood Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 4 hr |
| Feb 28, 7:30 AM CST | Areal Flood Advisory | LMK | Breckinridge, Hancock, Henry, Meade, Oldham, Trimble | 4 hr |
| Feb 28, 8:25 AM CST | Areal Flood Warning | LMK | Franklin, Harrison, Scott | 3 hr |
| Feb 28, 9:27 AM CST | Areal Flood Warning | LMK | Butler, Edmonson, Logan, Simpson, Warren | 6 hr |
| Feb 28, 9:31 AM CST | Special Weather Statement | LMK | Warren | 29 min |
| Feb 28, 9:33 AM CST | River Flood Warning | LMK | Hardin, Nelson | 5 days |
| Feb 28, 9:35 AM CST | River Flood Advisory | LMK | Bullitt | 25 hr |
| Feb 28, 9:38 AM CST | Severe Thunderstorm Warning | LMK | Allen, Logan, Simpson, Warren | 22 min |
| Feb 28, 9:41 AM CST | River Flood Warning | LMK | Warren | 45 hr |
| Feb 28, 9:48 AM CST | River Flood Warning | LMK | Hart | 4 days |
| Feb 28, 9:49 AM CST | River Flood Warning | LMK | Butler, Warren | 8 days |
| Feb 28, 9:51 AM CST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 11 days |
| Feb 28, 9:54 AM CST | River Flood Warning | LMK | Ohio | 21 days |
| Feb 28, 9:55 AM CST | Flash Flood Warning | LMK | Butler, Logan, Warren | 8 hr |
| Feb 28, 9:58 AM CST | River Flood Warning | LMK | Franklin | 42 hr |
| Feb 28, 9:59 AM CST | River Flood Warning | LMK | Clark, Madison | 6 days |
| Feb 28, 10:00 AM CST | River Flood Warning | LMK | Garrard, Jessamine | 6 days |
| Feb 28, 10:01 AM CST | River Flood Warning | LMK | Garrard, Jessamine, Mercer | 6 days |
| Feb 28, 10:02 AM CST | River Flood Warning | LMK | Anderson, Franklin, Woodford | 7 days |
| Feb 28, 10:04 AM CST | River Flood Warning | LMK | Carroll, Henry, Owen | 8 days |
| Feb 28, 10:06 AM CST | Areal Flood Warning | LMK | Breckinridge, Bullitt, Grayson, Hardin, Nelson, Spencer | 6 hr |
| Feb 28, 10:06 AM CST | River Flood Warning | LMK | Bourbon | 48 hr |
| Feb 28, 10:39 AM CST | Areal Flood Warning | LMK | Barren, Green, Hart, Metcalfe, Taylor | 6 hr |
| Feb 28, 10:47 AM CST | River Flood Warning | LMK | Nicholas, Robertson | 21 days |
| Feb 28, 10:48 AM CST | River Flood Warning | LMK | Harrison | 26 hr |
| Feb 28, 10:55 AM CST | Areal Flood Warning | LMK | Breckinridge, Bullitt, Jefferson, Meade, Oldham, Shelby and 1 more | 6 hr |
| Feb 28, 11:20 AM CST | Areal Flood Warning | LMK | Franklin, Harrison, Scott, Shelby | 6 hr |
| Feb 28, 1:15 PM CST | Special Weather Statement | LMK | Logan | 30 min |
| Feb 28, 2:23 PM CST | Special Weather Statement | LMK | Barren | 37 min |
| Feb 28, 2:43 PM CST | Flash Flood Warning | LMK | Boyle, Casey, Garrard, Lincoln, Madison | 6 hr |
| Feb 28, 2:47 PM CST | Flash Flood Warning | LMK | Barren, Edmonson, Green, Hart, Larue, Marion and 3 more | 6 hr |
| Feb 28, 4:20 PM CST | Areal Flood Warning | LMK | Adair, Allen, Barren, Casey, Clinton, Cumberland and 6 more | 6 hr |
| Feb 28, 5:07 PM CST | Special Weather Statement | LMK | Russell | 38 min |
| Feb 28, 5:19 PM CST | Special Weather Statement | LMK | Hancock | 41 min |
| Feb 28, 5:40 PM CST | Flash Flood Warning | LMK | Butler, Logan, Warren | 4 hr |
Nearby
River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.